Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Withdrawal symptoms of antiepileptic drug

side effects of withdrawing from epilim - my 6 year old has been siezure free for over 2.5 years and her Epilepsy doctor has suggested we withdraw. She was on 7.5 mls twice a day and is now withdrawing slowly (third week of withdrawal and she is down to 6mls in am and 7 mls in pm). She is more emotional, naughty and hypersensitive than normal with severe mood swings. I just want to know whether this is normal in withdrawing from epilim in children.
Sat, 5 May 2012
Report Abuse
General & Family Physician 's  Response

Hi there. Thank you for posting your question with Healthcaremagic. I will do my best to help you.

The reason the doctors want to withdraw your daughter from Epilim is because her seizure a few years back may have been a once off occurrence that may never reoccur. The only way to prove this is to stop medications and to see what happens.

What you describe as withdrawal symptoms -- emotional, naughty etc are normal for withdrawal from this centrally acting drug. She should settle down quite quickly given a bit of time. These will not be permanent features.

I hope that I have answered your questions fully and been of some help. If you have anymore questions please contact me again anytime.

Dr Andrew Rynne.

www.doctorrynne.com





I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Mood stabilizer


Withdrawal symptoms of antiepileptic drug

Hi there. Thank you for posting your question with Healthcaremagic. I will do my best to help you. The reason the doctors want to withdraw your daughter from Epilim is because her seizure a few years back may have been a once off occurrence that may never reoccur. The only way to prove this is to stop medications and to see what happens. What you describe as withdrawal symptoms -- emotional, naughty etc are normal for withdrawal from this centrally acting drug. She should settle down quite quickly given a bit of time. These will not be permanent features. I hope that I have answered your questions fully and been of some help. If you have anymore questions please contact me again anytime. Dr Andrew Rynne. www.doctorrynne.com